Jump to content

Recommended Posts

As the title says I acquired a lot of fluid in my feet, they are very swollen at night time a bit better at day time but still swollen. So is there any connection to my poor blood circulation in my legs or is it is a separate issue? Any advice from anybody who got the same problem? I do take medications for other illness so I don't like to take more medications. So what can I do ?

Link to post
Share on other sites

There is a possibility that the medication are are currently taking contributes to the fluid build up on your feet. 

 

My father suffers from the same thing (at 82 yrs old), its being blamed on his medication but I don’t quite buy that. 

 

There are also articles and websites (i.e. WebMd) which suggest swollen feet and ankles are due to circulating issues. 

 

----------

 

I have suffered swollen legs / ankles to some degree since 35yrs old (so I suspect the condition is genetic). 

 

I’ve noticed my ankles swell up more after I play football (I’m 46 and still pay football regularly) - this used to happen sometimes in my 20’s after a particularly gruelling game. 

As I age, I’ve also noticed my ankles swell up if I’m on my feet a lot (i.e. all day at a shopping mall etc)

 

I think one of the biggest contributors is Alcohol - If I’ve been on the sauce for 2-3 evenings in a row I’ll notice my ankles swell up - thus the issue could a result of dehydration.

 

 

I deal with the ’swollen ankle’ issue by sitting with my feet up whenever I can, I also regularly wear compressing socks or calf compression (skins). 

 

 

 

 

Link to post
Share on other sites

I had a bit of that once, got rid of it by exercise, walking a lot, drinking plenty of water,

 sitting with feet up, and eating plenty of veg.

Best advice would be check with a Doc.

Link to post
Share on other sites

My dad had this for years, they investigated all the common causes of this 'edema' and found nothing wrong with his heart, etc.

 

This dates back some 15 years or so and has been ongoing.

 

Recently (December) he was also short of breath, he was then diagnosed as having a bit of 'heart block' which is faulty nerve signalling to the heart (that was a new issue for him) so they sent him into hospital to get a pacemaker fitted - when he came out a few days later they put him on some powerful diuretic tablets named Furosemide which are used for the treatment of high blood pressure and edema (swelling due to water retention - it sounds like this is what you have).

 

The issue with this one (Furosemide) is that it can cause your blood pressure to drop very low, especially if taken with other meds for high blood pressure like Lisinopril for example.

 

These meds dehydrated him to the point that he required hospitalisation again a couple of weeks later (he was massively over medicated) - they sorted that out by rehydrating him and stopping the blood pressure meds so it was nothing too serious that required ICU but he felt like <deleted> for a few weeks whilst dehydrated but as a result of taking the Furosemide the foot swelling completely disappeared while he was deteriorating due to dehydration and it hasn't come back.....yet.

 

They stopped the furosemide as he doesn't really have high blood pressure any more and the dose was absurdly high for his measurements  - it caused his dehydration and subsequent kidney infection.

 

Inside the little story above is one way to solve your problem but you need to see a Doctor because mixing meds like this with anything else requires careful consideration and can lead to the situation my Dad was in a couple of weeks ago if you or even your Doctor are not very careful.

 

Also based on what happened above - I would double check everything - this all happened in England over the last 5 or 6 weeks.

 

My Dads solution to the above was to wear 'crocs' for years as his regular shoes didn't fit him but there are treatments which involve powerful drugs that can make it go away.....

 

Edited by ukrules
Link to post
Share on other sites
  • Scott changed the title to Fluid in both feet

You mention having "poor circulation". That will certainly cause swelling. As would a number of other medical conditions many of them quite serious. And, some medications will do this.

 

1. What type of circulatory disorder do you have?diagnosed how?being tteated how?

 

What othet known medical problems do you have?

 

What medications do you take?

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
  • Recently Browsing   0 members

    No registered users viewing this page.

×
×
  • Create New...